Affordable Access

Radiation nephritis following total-body irradiation and cyclophosphamide in preparation for bone marrow transplantation.

Authors
  • Bergstein, J
  • Andreoli, S P
  • Provisor, A J
  • Yum, M
Type
Published Article
Journal
Transplantation Journal
Publisher
Ovid Technologies (Wolters Kluwer) - Lippincott Williams & Wilkins
Publication Date
Jan 01, 1986
Volume
41
Issue
1
Pages
63–66
Identifiers
PMID: 3510497
Source
Medline
License
Unknown

Abstract

Two children prepared for bone marrow transplantation with total-body irradiation and cyclophosphamide developed hypertension, microscopic hematuria, proteinuria, diminished renal function, and anemia six months after transplantation. Light microscopy of the kidneys revealed mesangial expansion, glomerular capillary wall thickening, and lumenal thrombosis. Electron microscopy demonstrated widening of the subendothelial space due to the deposition of amorphous fluffy material. In one patient, immunofluorescence microscopy revealed glomerular capillary wall deposition of fibrin and immunoglobulins. The clinical and histologic findings support the diagnosis of radiation nephritis. Patients prepared for bone marrow transplantation with total-body irradiation and cyclophosphamide should be followed closely after transplantation for the development of hypertension, proteinuria, and renal insufficiency.

Report this publication

Statistics

Seen <100 times